Equality in Borell–Brascamp–Lieb inequalities on curved spaces

Zoltán M. Balogh, A. Kristály

Research output: Contribution to journalArticle

1 Citation (Scopus)


By using optimal mass transportation and a quantitative Hölder inequality, we provide estimates for the Borell–Brascamp–Lieb deficit on complete Riemannian manifolds. Accordingly, equality cases in Borell–Brascamp–Lieb inequalities (including Brunn–Minkowski and Prékopa–Leindler inequalities) are characterized in terms of the optimal transport map between suitable marginal probability measures. These results provide several qualitative applications both in the flat and non-flat frameworks. In particular, by using Caffarelli's regularity result for the Monge–Ampère equation, we give a new proof of Dubuc's characterization of the equality in Borell–Brascamp–Lieb inequalities in the Euclidean setting. When the n-dimensional Riemannian manifold has Ricci curvature Ric(M)≥(n−1)k for some k∈R, it turns out that equality in the Borell–Brascamp–Lieb inequality is expected only when a particular region of the manifold between the marginal supports has constant sectional curvature k. A precise characterization is provided for the equality in the Lott–Sturm–Villani-type distorted Brunn–Minkowski inequality on Riemannian manifolds. Related results for (not necessarily reversible) Finsler manifolds are also presented.

Original languageEnglish
Pages (from-to)453-494
Number of pages42
JournalAdvances in Mathematics
Publication statusPublished - Dec 1 2018


  • Borell–Brascamp–Lieb inequality
  • Brunn–Minkowski inequality
  • Equality case
  • Optimal mass transportation
  • Prékopa–Leindler inequality
  • Riemannian manifold

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Equality in Borell–Brascamp–Lieb inequalities on curved spaces'. Together they form a unique fingerprint.

  • Cite this